Tornadoes · United States · Alabama · 2006

F2 tornado, Locust Fork to Allgood, Alabama, September 22, 2006

From Locust Fork to Allgood, this F2 tornado ran 0.3 miles across Blount County on September 22, 2006, touching down at 6:40 PM CDT and reaching 200 yards wide. It killed nobody, and did $50,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mphthis tornado

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F2
Date
September 22, 2006
Touchdown
6:40 PM CDT (23:40 UTC)
Path length
0.3 miles (0.5 km)
Path width
200 yards (183 m)
Deaths
0
Injuries
0
Property damage
$50,000
County
Blount County
Touchdown point
33.880, -86.620
Lift-off point
33.880, -86.620
Record number
924

What the Weather Service recorded

The tornado touched down briefly between the Lehigh Community and AL-79. One mobile home and one barn were completely destroyed. Two automobiles and one motorcycle were lifted from inside a barn and thrown at least 50 yards. Numerous trees and power lines were blown down along its damage path.

The tornado briefly touched down just south of Locust Fork, along Spunky Hollow Road near Azzilee Circle. A substantial workshop structure collapsed due to wall failure, as the entire roof was removed and pushed off. A home under construction was completely destroyed, and several other homes suffered roof and shingle damage. Several trees were knocked down along the path.

The tornado touched down just southwest of the Allgood community, north of Highway 75. The tornado then tracked northeastward, remaining north of Highway 75 the entire time. It dissipated in the city of Oneonta, just north of the Blount County Courthouse near 7th Street. Numerous trees and power lines were blown down along the tornado path. Oneonta High School suffered significant damage to its football field press box, and two concession stands were destroyed. The high school structure also sustained roof damage. The Blount County Courthouse sustained roof damage and many flagpoles were broken down. Several homes and out-buildings received major damage and a local gas station had its canopy blown off. Three people were injured as the tornado moved through, one seriously.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

25 minutes of warning. NWS BMX issued a tornado warning for this county at 23:15 UTC, 25 minutes before the tornado touched down, in force until 23:45 UTC.

The county was under a tornado watch, issued at 19:13 UTC and running to 00:00 UTC.

Issued (UTC)ExpiredProductOffice
14:46 UTC23:00 UTCLake Wind AdvisoryBMX
19:13 UTC00:00 UTCTornado WatchBMX
21:35 UTC22:15 UTCTornado WarningBMX
22:17 UTC22:45 UTCTornado WarningBMX
22:43 UTC23:15 UTCTornado WarningBMX
23:15 UTC23:45 UTCTornado WarningBMX
23:45 UTC00:15 UTCSevere Thunderstorm WarningBMX
23:50 UTC00:30 UTCTornado WarningBMX
00:29 UTC00:50 UTCTornado WarningBMX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:56 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the tornado touched down at Sep 22, 3:15 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Sep 22, 3:15 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CDT FRI SEP 22 2006

CORRECTED THE EXPIRATION TIME OF THE LAKE WIND ADVISORY.
.DISCUSSION...
IT HAS TURNED INTO A BUSY AFTERNOON ROUND HERE. TEMPERATURES
SOARED INTO THE LOW 90S RESULTING IN VERY UNSTABLE CONDITIONS
ACROSS A LARGE PORTION OF NORTHERN AND CENTRAL ALABAMA...INCLUDING
CAPES UP TO 4000 J/KG. IN ADDITION...EFFECTIVE SHEAR UP TO 40
KNOTS AND A NORTHWEST TO SOUTHEAST ORIENTED WARM FRONT HAVE
RESULTED IN SOME STRONG TO SEVERE THUNDERSTORMS. A TORNADO WATCH
REMAINS IN EFFECT THROUGH 7 PM AND SEVERAL STORMS HAVE SHOWN
RESPECTABLE ROTATION SIGNATURES.

BOTH THE COVERAGE AND INTENSITY OF THUNDERSTORMS SHOULD DECREASE
AFTER SUNSET ALTHOUGH A FEW SHOWERS MAY LINGER OVERNIGHT. LOWS
SHOULD BOTTOM OUT AROUND THE 70 DEGREE MARK. WITH LIGHT SOUTHERLY
FLOW. PRECIPITABLE WATER SHOULD BE IN EXCESS OF TWO INCHES AREA
WIDE BY MORNING.

CONFIDENCE IS LOW AS TO EXACTLY WHAT WILL HAPPEN TOMORROW. UNLIKE
TODAY...THERE WILL BE NO SURFACE FEATURE TO FOCUS LIFT...THUS WILL
GO WITH A PRETTY UNIFORM CHANCE OF RAIN...AROUND 50 PERCENT. ANY
LINGERING OUTFLOW BOUNDARIES MAY HELP TO FOCUS THE INITIAL
ACTIVITY...BUT ITS WAY TOO SOON TO MAKE THAT CALL.
ADDITIONALLY...HEIGHTS ACTUALLY RISE SLIGHTLY TOMORROW...WHICH
SUGGESTS THE POTENTIAL FOR TEMPERATURES AS WARM OR WARMER THAN
TODAY. FURTHER COMPLICATING MATTERS WILL BE LOW CLOUDS THAT ARE
EXPECTED TOMORROW...AROUND 4000 FEET. PERHAPS THE TEN THOUSAND
DOLLAR QUESTION IS HOW SOON THESE CLOUDS WILL BURN OFF....WHICH
WILL HAVE A DIRECT INFLUENCE ON THE AFTERNOON HIGHS...AS WELL AS
THE TIME THE FIRST THUNDERSTORMS DEVELOP. TEMPERATURES WILL BE KEY
TOMORROW AS FAR AS CONVECTION GOES. AT THIS TIME...EXPECTING
STRATUS TO BURN OFF BETWEEN 10 AND 11 AM FOLLOWED BY A QUICK WARMUP
INTO THE UPPER 80S...AND SCATTERED THUNDERSTORMS BY 2 PM. AS FAR
AS SEVERITY...NOT EXPECTING THE DYNAMICS TO BE IN PLACE
TOMORROW...BUT AGAIN...THE KEY WILL BE HEATING. NOT EXPECTING ANY
WIDESPREAD SEVERE STORMS...UNLESS TEMPERATURES GET OUT OF HAND.

SATURDAY NIGHT INTO SUNDAY...A STRONG COLD FRONT WILL APPROACH
FROM THE WEST. AMPLE MOISTURE WILL STILL BE IN PLACE AND SOME
CLEARING MAY RESULT IN DESTABILIZATION AHEAD OF THE FRONT. THE
FRONT SHOULD APPROACH TUSCALOOSA BY 11 AM...BIRMINGHAM SHORTLY
AFTER NOON...ANNISTON AND MONTGOMERY BY 3 PM...AND EXIT OUR AREA
BY 6 PM. RAIN AND THUNDERSTORMS SHOULD DEVELOP DURING THE MID
MORNING HOURS AND CONTINUE THROUGH FRONTAL PASSAGE. SOME STORMS
MAY BE SEVERE...WITH THE BEST CHANCE OF SEVERE STORMS JUST AHEAD
OF OR RIGHT ALONG THE FRONT. A FAVORABLY POSITIONED UPPER LEVEL
JET WILL ONLY ENHANCE THE THREAT FOR SEVERE STORMS. STRONG WINDS
LOOK LIKE THE MOST LIKELY FORM OF SEVERE ACTIVITY...ALTHOUGH BRIEF
TORNADOES CAN ALWAYS SPIN UP IN ASSOCIATION WITH ANY STRONG
THUNDERSTORMS ALONG THE FRONT.

MONDAY...THE TROUGH AXIS WILL SLOWLY SHIFT ACROSS CENTRAL
ALABAMA...MARKING THE ONSET OF CLEARER...COOLER DRY CONDITIONS...MUCH
LIKE WE EXPERIENCED LAST TUESDAY AND WEDNESDAY. THE NEXT FRONT IN
THIS ACTIVE WEATHER PATTERN IS POISED TO AFFECT CENTRAL ALABAMA ON
THURSDAY. WILL HAVE TO WATCH THIS ONE CLOSELY...BUT WILL FOCUS ON
THE MORE PRESSING ISSUES THROUGH THE WEEKEND.

12/SIRMON

&&

.AVIATION...18Z TAF DISCUSSION.

GUSTY SURFACE WINDS EXISTS AT MOST REPORTING LOCATIONS AS THE
BOUNDARY LAYER HAS MIXED. THEREFORE...WINDS WILL HAVE A SOUTHERLY
COMPONENT AT ALL TERMINALS SHORTLY AND WINDS ARE A BIT MORE UNIFORM
THROUGH A FEW THOUSAND FEET. THE WARM FRONT HAS PUSHED NORTH OF ALL
LOCATIONS EXCEPT ANB...WITH CUMULUS FIELD LIFTING TO VFR LEVELS.
WILL PLUG IN A FEW MVFR CEILINGS ACROSS THE AREA THIS AFTERNOON WITH
VCTS. WINDS REMAIN SOUTHERLY AFTER 00Z BETWEEN 5 AND 10 KNOTS.
INSTALLED MVFR CEILINGS AFTER 06Z LIFTING TO VFR BY AROUND 15Z. A
FEW STRONG STORMS ARE POSSIBLE WITH HIGHER GUST OF WIND THIS
AFTERNOON AND THIS EVENING BUT WILL BE LIMITED IN TEMPORAL SCALE AT
ANY TERMINAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     68  88  71  78 /  40  50  40  70
ANNISTON    67  86  71  80 /  40  50  40  70
BIRMINGHAM  72  88  72  79 /  40  50  50  70
TUSCALOOSA  71  90  72  83 /  30  40  50  70
CALERA      71  88  71  80 /  40  50  40  70
AUBURN      69  88  70  82 /  30  30  20  70
MONTGOMERY  71  90  73  87 /  50  40  30  70
TROY        70  89  72  84 /  30  40  20  70

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...A TORNAOD WATCH IS IN EFFECT UNTIL 7 PM TODAY FOR THE
FOLLOWING COUNTIES: BLOUNT...SHELBY...WALKER...COOSA
ST. CLAIR...JEFFERSON...TALLADEGA...CALHOUN...CLAY
TALLAPOOSA...MARION...WINSTON...FAYETTE AND LAMAR.

A LAKE WIND ADVISORY IN IN EFFECT UNTIL 6 PM TODAY FOR THE
FOLLOWING COUNTIES:
MARION...LAMAR...FAYETTE...WINSTON...WALKER...BLOUNT...ETOWAH
CALHOUN...CHEROKEE...PICKENS...TUSCALOOSA...JEFFERSON...SHELBY ST.
CLAIR...TALLADEGA...SUMTER...GREENE...HALE...PERRY...BIBB AND
MARENGO.

&&

07/07/07
Hazardous weather outlook, Sep 22, 2:31 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
231 PM CDT FRI SEP 22 2006

ALZ011>015-017>050-231130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
231 PM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AS A WARM FRONT MOVES NORTHWARD THROUGH THIS EVENING...A FEW ROTATING
STORMS ARE POSSIBLE WITH THE POTENTIAL OF PRODUCING TORNADOES. THE
GREATEST THREAT FOR TORNADOES WILL BE NORTH OF A LINE FROM
ALEXANDER CITY...TO BIRMINGHAM...TO SULLIGENT. THIS INCLUDES THE
TUSCALOOSA...BIRMINGHAM...AND ANNISTON METRO AREAS. THE STORMS WILL
BEGIN LOSING THEIR INTENSITY AFTER DARK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY...
MAINLY IN THE THE AFTERNOON AND EVENING...ACROSS ALL OF CENTRAL
ALABAMA.

A BETTER CHANCE OF STRONG THUNDERSTORMS...INCLUDING A SMALL THREAT
OF SEVERE THUNDERSTORMS...WILL COME ON SUNDAY...STARTING AROUND 8 AM
IN THE NORTHWEST AND LASTING UNTIL AROUND 8 PM IN THE SOUTHEAST.
THESE STORMS ARE EXPECTED TO COME IN THE FORM OF A SQUALL LINE...
WITH WIND GUSTS OVER 55 MPH BEING THE PRIMARY THREAT.

NO ADDITIONAL HAZARDS ARE EXPECTED AFTER SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NEEDED DUE TO SEVERE THUNDERSTORMS ON SUNDAY.

75/LINHARES

In the hours before

Local storm report, Sep 22, 3:02 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
302 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             ODENVILLE               33.69N 86.40W
09/22/2006  E0.75 INCH       ST. CLAIR          AL   EMERGENCY MNGR

            PENNY SIZED HAIL REPORTED BY EMA.

&&

KSUMRALL
Local storm report, Sep 22, 3:04 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
304 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     FUNNEL CLOUD     N PELL CITY             33.56N 86.27W
09/22/2006                   ST. CLAIR          AL   LAW ENFORCEMENT

            POLICE OFFICERS REPORTED A FUNNEL CLOUD SPOTTED FROM THE
            INTERSECTION OF HWY 174 AND HWY 231 LOOKING NORTH OF PELL
            CITY

&&

KSUMRALL
Local storm report, Sep 22, 3:40 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TORNADO          7 SW VANDIVER           33.38N 86.61W
09/22/2006                   SHELBY             AL   AMATEUR RADIO

            LAW ENFORCEMENT REPORTED TORNADO WITH NO VISIBLE DEBRIS
            OR DAMAGE.

&&

KSUMRALL
Local storm report, Sep 22, 5:47 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND DMG     TALLADEGA               33.43N 86.10W
09/22/2006                   TALLADEGA          AL   LAW ENFORCEMENT

            TALLADEGA POLICE DEPARTMENT REPORTED TREES DOWN ON HOME
            AT 114 DOGWOOD CIRCLE.

&&

JBW

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Birmingham, AL (KBMX), 12:00Z

11.7 hours before the tornado, 79 km from the path. September 22, 2006.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -464, lifted condensation level 911 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-09-22The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 336 square meters per square second, 0 to 6 km bulk shear 37 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-464 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
37 kt
0-1 km bulk shear
30 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9
0-3 km lapse rate
4.3 K/km

Open this sounding in Storm Lab

Birmingham, AL (KBMX), 00:00Z

0.3 hours after it, 79 km from the path. September 23, 2006.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1708 joules per kilogram, CIN -10, lifted condensation level 957 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Birmingham, AL at 00:00Z on 2006-09-23The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 227 square meters per square second, 0 to 6 km bulk shear 43 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1708 J/kg
Mixed-layer CIN
-10 J/kg
Surface CAPE
2729 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
43 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
2.3
Supercell composite
15.0
0-3 km lapse rate
6.1 K/km

Open this sounding in Storm Lab

The surface observations

Birmingham Municipal (BHM), 37 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
21:53 UTC8472170° 12 kt161012.5-RA
22:53 UTC8372160° 11 kt171013.2
23:53 UTC8272150° 10 kt1013.9
00:53 UTC8072160° 9 kt161014.6

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Birmingham radar (KBMX), 80 km away, was scanning. The volume nearest the touchdown began at 23:40 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:10 UTCTSTM WND DMG5 E ArabMarshall, ALLARGE TREE DOWN ON HICKORY LN BETWEEN ARAB AND SCANT
23:02 UTCTORNADO 22 Sw Locust ForkBlount, ALONE MOBILE HOME AND BARN WERE COMPLETELY DESTROYED. DAMAGE TO TWO CARS AND A MOTORCYCLE LIFTED FROM INSIDE BARN AND THROWN 50 YARDS TO THE NORTH. TIN OBSERVED IN TREE 50 FEET ALOFT AND SCATTERED TO THE NORTH AS MUCH AS 2
23:20 UTCTORNADOLocust ForkBlount, ALONE HOME COMPLETELY DESTROYED...NEW HOME WITH INTERIOR NOT FINISHED...SEVERAL HOMES WITH ROOFS OFF...TREES AND POWER LINES DOWN...NEAR HIGHWAY 79.
23:35 UTCFUNNEL CLOUD5 Ne HortonMarshall, ALNEAR KENNY RD AND CR 168.
23:40 UTCTORNADO 2Locust ForkBlount, AL*** 3 INJ *** ROOF DAMAGE OCCURRED TO BLOUNT COUNTY COURTHOUSE...ALONG WITH MULTIPLE FLAGPOLES AND TREES...DOWNED IN VICINITY. HIGH SCHOOL FOOTBALL FIELD PRESS BOX HEAVILY DAMAGED...ALONG WITH TWO CONCESSION STANDS DESTR
23:40 UTCTORNADO 2Locust ForkBlount, ALWELL BUILT...LARGE WORKSHOP WALLS COLLAPSED...WITH ENTIRE ROOF STRUCTURE PUSHED OFF TO THE EAST. ONE HOME UNDER CONSTRUCTION COMPLETELY DESTROYED. ONE HOME WITH LEAVES AND GRASS STUCK TO THREE SIDES. A FEW HOMES ALSO SUS
23:52 UTCTORNADO 24 S OneontaBlount, AL*** 3 INJ *** ROOF DAMAGE OCCURRED TO BLOUNT COUNTY COURTHOUSE...ALONG WITH MULTIPLE FLAGPOLES AND TREES...DOWNED IN VICINITY. HIGH SCHOOL FOOTBALL FIELD PRESS BOX HEAVILY DAMAGED...ALONG WITH TWO CONCESSION STANDS DESTR
23:52 UTCTORNADO 2OneontaBlount, AL*** 3 INJ *** ROOF DAMAGE OCCURRED TO BLOUNT COUNTY COURTHOUSE...ALONG WITH MULTIPLE FLAGPOLES AND TREES...DOWNED IN VICINITY. HIGH SCHOOL FOOTBALL FIELD PRESS BOX HEAVILY DAMAGED...ALONG WITH TWO CONCESSION STANDS DESTR
00:15 UTCTORNADOOneontaBlount, AL*** 2 INJ *** ...CONDITION UNKOWN. PERSON POSSIBLY TRAPPED IN CAR WITH TREE ON IT NEAR ADAMS AVENUE. MULTIPLE STRUCTURES...TREES...AND POWER LINES DOWN ACROSS CITY.
00:20 UTCTORNADOLocust ForkBlount, ALONE HOME COMPLETELY DESTROYED...NEW HOME WITH INTERIOR NOT FINISHED...SEVERAL HOMES WITH ROOFS OFF...TREES AND POWER LINES DOWN...NEAR HIGHWAY 79.
01:06 UTCTSTM WND DMGAlbertvilleMarshall, ALTREES DOWN.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2006 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of September 22, 2006

32 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
September 222:40 PM CDTF0Crawford, MO3.080
September 222:42 PM CDTF2Reynolds, MO25.2550
September 222:42 PM CDTF1Crawford, MO10.480
September 223:11 PM CDTF1Washington, MO3.1150
September 223:18 PM CDTF1Jefferson, MO1.5100
September 223:20 PM CDTF3Massac, IL3.51252$500,000
September 223:30 PM CDTF2Madison, MO25.08801$150,000
September 224:02 PM CDTF1Livingston, IL to KY9.3500$365,000
September 224:13 PM CDTF4Crosstown–Murphysboro tornado, Missouri and Illinois27.52256$7.8 million
September 224:27 PM CDTF1Crittenden, KY5.0150$100,000
September 224:38 PM CDTF0Marshall, AL0.110
September 224:55 PM CDTF0Washington, IL0.120
September 225:02 PM CDTF2Iron, MO4.8100
September 225:05 PM CDTF1Jefferson, MO0.7100
September 225:12 PM CDTF0Marion, AR0.325
September 225:15 PM CDTF0Colbert, AL4.020
September 225:17 PM CDTF1Webster, KY6.0150$150,000
September 225:20 PM CDTF0Pike, IL0.120
September 225:35 PM CDTF0Stone, AR5.225
September 226:02 PM CDTF2Blount, AL1.3100$70,000
September 226:02 PM CDTF0Cook, IL0.350
September 226:06 PM CDTF1Marshall, AL3.2500$90,000
September 226:15 PM CDTF1Izard, AR3.740
September 226:22 PM CDTF2Sharp, AR14.0100$2,000
September 226:23 PM CDTF1Izard, AR8.050
September 226:52 PM CDTF2Blount, AL4.42003$1.5 million
September 227:38 PM CDTF1Daviess, KY4.075$70,000
September 226:39 PM MDTF0Grand, UT0.215
September 228:01 PM CDTF1Butler, MO0.350$4,000
September 228:05 PM CDTF1Madison, TN3.025$50,000
September 228:15 PM CDTF1Phelps, MO8.0350$1.5 million
September 2212:06 AM CDTF0Graves, KY0.240

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.